Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 10, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 15, 2022, 10:20 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2022, 10:20 PM EDT (02:20 UTC)
- Expired
- Mar 15, 2022, 11:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 107 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 2.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
349
WUUS52 KMLB 160220
SVRMLB
FLC085-111-160300-
/O.NEW.KMLB.SV.W.0010.220316T0220Z-220316T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
1020 PM EDT Tue Mar 15 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southwestern St. Lucie County in east central Florida...
Northwestern Martin County in east central Florida...
* Until 1100 PM EDT.
* At 1020 PM EDT, a severe thunderstorm was located near J And S Fish
Camp, moving northeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
J And S Fish Camp and Tradition.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once to a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom or closet.
&&
LAT...LON 2708 8066 2711 8066 2712 8068 2725 8068
2735 8047 2713 8034 2706 8065
TIME...MOT...LOC 0220Z 246DEG 10KT 2717 8063
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pendergrast2 follow-up statements
947
WWUS52 KMLB 160236
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
1036 PM EDT Tue Mar 15 2022
FLC085-111-160300-
/O.CON.KMLB.SV.W.0010.000000T0000Z-220316T0300Z/
St. Lucie FL-Martin FL-
1036 PM EDT Tue Mar 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHWESTERN ST. LUCIE AND NORTHWESTERN MARTIN COUNTIES...
At 1034 PM EDT, a severe thunderstorm was located 7 miles northeast
of J And S Fish Camp, moving northeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rural areas southwest of Tradition.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe
weather including hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet.
&&
LAT...LON 2708 8066 2711 8066 2712 8068 2725 8068
2735 8047 2713 8034 2706 8065
TIME...MOT...LOC 0234Z 246DEG 10KT 2718 8060
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pendergrast533
WWUS52 KMLB 160252
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
1052 PM EDT Tue Mar 15 2022
FLC085-111-160301-
/O.EXP.KMLB.SV.W.0010.000000T0000Z-220316T0300Z/
St. Lucie FL-Martin FL-
1052 PM EDT Tue Mar 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. LUCIE AND
NORTHWESTERN MARTIN COUNTIES WILL EXPIRE AT 1100 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
Southwestern St. Lucie county until 11 PM.
LAT...LON 2708 8066 2711 8066 2712 8068 2725 8068
2735 8047 2713 8034 2706 8065
TIME...MOT...LOC 0251Z 246DEG 10KT 2720 8056
$$
PendergrastWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 8:33 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 15, 8:33 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 833 PM EDT Tue Mar 15 2022 .DISCUSSION... ...Strong to Potentially Severe Storms Possible Tonight and Again Wednesday Afternoon... Current-Overnight...A warm front will develop over south FL this evening and lift northward across central FL just as mid/upper level forcing and convective complex over the Gulf reaches ECFL. Convection is currently increasing ahead of this complex across WCFL in response to approaching shortwave energy. The stage is set for NMRS showers and SCT strong/severe lightning storms this evening and overnight. Main threats will be frequent cloud-to-ground lightning strikes, torrential downpours leading to minor/nuisance flooding, strong-to-damaging wind gusts of 50 to 60 mph, perhaps some coin- sized hail, and cannot rule out a tornado or two. Movement toward the northeast or east at around 30 mph. The threat will be greatest north of a Titusville to Kissimmee line. It remains possible a Severe Weather Watch will be issued this evening across much of ECFL. Convection should push offshore into the Atlc well before sunrise. Overnight lows mild and in the 60s areawide. Wed...Previous...Will start the day in the warm sector with a cool front advancing across the eastern Gulf of Mexico. Moisture will remain over the area with PWATs around 1.5" combined with mid level temps cooling to -13C producing steep mid level lapse rates. Coordinated with SPC to expand the MRGL risk southward due to possibility of storm enhancement from the sea breeze boundary. A SE sea breeze along the coast will increase the low level shear as incoming storms interact with the boundary late in the day. In addition to strong wind gusts, there will be a threat for hail due to the colder temps aloft. Max temps will reach near 80 north and mid 80s south. The cool front is forecast to push storms offshore the coast during the early evening. && .AVIATION...ISOLD to SCT shower activity continues to push onshore this evening. Conditions will continue to deteriorate as an organized batch of strong/svr shra/tsra move onto the WCFL coast and rapidly inland during the late evening/overnight hours, traversing the peninsula and pushing off of the ECFL coast and across the local coastal waters. Maintain convective wind gusts to MCO/SFB/DAB in the TEMPO group with potential for wind gusts to exceed 35 knots. Another round of TSRA expected to develop Wed aftn over the interior and push east across the terminals during the latter aftn/early eve. Strong wind gusts will again be possible and possible large hail Wed aftn with even cooler temps aloft. && .MARINE...Overnight-Wed...Marginal SCEC/SCA (poor) conditions continue across the local coastal waters with winds ESE 15-20 kts over the open Atlc and seas building to 6ft at buoy 41009. Continue Exercise Caution (EC) offshore for now, but will need to monitor we need to elevate to a short-fuse SCA for offshore waters and EC near shore. Seas forecast 4-5 ft near shore. Wind direction likely to be corrupted tonight from expected offshore moving strong/severe convection, but otherwise veering to SE, esp north of Cape and perhaps more S/SSW further southward. This, in part, in response to a warm front lifting northward tonight across the area. Showers and lightning storms later tonight pushing quickly off of the coast will contain cloud-to-water lightning, torrential downpours, gusty winds in excess of 34 kts, small hail, and perhaps a waterspout potential, as well, esp near Cape northward. Previous...There will be a lull Wed morning and early aftn then additional storms should develop over the peninsula ahead of an advancing cold front and push offshore during the mid to late aftn and early eve. There will again be a threat for strong wind gusts with these storms as well as large hail. Winds south 10-15 knots and seas 3-5 FT. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Leahy/Cristaldi
Hazardous weather outlook, Mar 15, 6:40 PM EDT, 3 hours 40 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 640 PM EDT Tue Mar 15 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-161000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 640 PM EDT Tue Mar 15 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lightning storms are forecast early this evening as moisture increases ahead of a warm front approaching front the south. The chance for storms will increase further into mid to late evening and overnight as the front lifts northward across east central Florida, and a pre-frontal band of storms moves quickly northeast to east at 30 to 35 mph across the Florida peninsula from the Gulf of Mexico. A few storms should become strong to marginally severe later this evening into the overnight, primarily between 9 PM and 4 AM. The primary threats will be damaging wind gusts up to 60 mph, hail, frequent lightning, and torrential rain. Conditions will be favorable for a tornado or two as well. Make sure you have multiple ways of receiving weather alerts tonight. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents continues at the central Florida Atlantic beaches. Never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Thunderstorm wind gusts of 35 to 45 knots will be possible this evening and overnight as storms cross area lakes, the Intracoastal Waterway, and near shore Atlantic. .WIND AND SEA IMPACT... Boaters should Exercise Caution over all the Atlantic offshore waters from 20 to 60 nautical miles for choppy seas up to 6 feet and east-southeast winds 15 to 20 knots. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous showers and embedded lightning storms are expected to develop Wednesday afternoon. Some of these storms will be capable of producing damaging wind gusts up to 60 mph and large hail in addition to heavy rain and frequent cloud to ground lightning strikes. Some stronger storms are possible again on Friday and possibly Saturday as well. A Moderate risk of dangerous rip currents is expected to continue this week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed tonight. Sedlock
In the hours before
Special weather statement, Mar 15, 8:58 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
858 PM EDT Tue Mar 15 2022
FLZ045-046-160130-
Orange FL-Seminole FL-
858 PM EDT Tue Mar 15 2022
...A strong thunderstorm will impact portions of west central
Seminole and northwestern Orange Counties through 930 PM EDT...
At 858 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Garden, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Apopka, Altamonte Springs, Ocoee, Winter Garden and Lake Apopka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2868 8166 2879 8152 2878 8144 2868 8138
2853 8165 2855 8166 2858 8165 2859 8166
TIME...MOT...LOC 0058Z 243DEG 7KT 2860 8161
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LeahyLocal storm report, Mar 15, 9:12 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
912 PM EDT TUE MAR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG 2 NE CLERMONT 28.57N 81.73W
03/15/2022 LAKE FL PUBLIC
PINE TREES REPORTED DOWN BY THE PUBLIC NEAR STATE ROAD
50 BETWEEN U.S. 27 AND THE FLORIDA TURNPIKE. TIME OF
EVENT ESTIMATED BY RADAR.
&&
EVENT NUMBER MLB2200045
CRISTALDISpecial weather statement, Mar 15, 9:35 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
935 PM EDT Tue Mar 15 2022
FLZ045-053-160200-
Osceola FL-Orange FL-
935 PM EDT Tue Mar 15 2022
...A strong thunderstorm will impact portions of southern Orange and
northwestern Osceola Counties through 1000 PM EDT...
At 934 PM EDT, Doppler radar was tracking a strong thunderstorm near
Haines City, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kissimmee, Bay Lake, Celebration, West Lake Toho and Intercession
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2843 8148 2823 8130 2814 8150 2814 8152
2820 8152 2826 8156 2826 8166 2827 8166
TIME...MOT...LOC 0134Z 240DEG 15KT 2818 8158
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Mar 15, 9:56 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
956 PM EDT Tue Mar 15 2022
FLZ045-053-160230-
Osceola FL-Orange FL-
956 PM EDT Tue Mar 15 2022
...A strong thunderstorm will impact portions of south central Orange
and northwestern Osceola Counties through 1030 PM EDT...
At 956 PM EDT, Doppler radar was tracking a strong thunderstorm over
Intercession City, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kissimmee, Saint Cloud, West Lake Toho, Intercession City and Buena
Ventura Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2827 8158 2844 8138 2823 8125 2815 8152
2820 8152 2822 8154 2826 8156 2826 8157
TIME...MOT...LOC 0156Z 245DEG 8KT 2825 8149
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LeahyLocal storm report, Mar 15, 10:14 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1014 PM EDT TUE MAR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND GST KISSIMMEE AIRPORT 28.29N 81.44W
03/15/2022 M51 MPH OSCEOLA FL AWOS
KISSIMMEE AIRPORT AWOS REPORTED A WIND GUST TO
44KT/51MPH.
&&
EVENT NUMBER MLB2200046
CRISTALDIThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:28 PM EDT | Tornado Warning | MLB | Orange | 32 min |
| Mar 15, 8:58 PM EDT | Special Weather Statement | MLB | Lake | 32 min |
| Mar 15, 9:35 PM EDT | Special Weather Statement | MLB | Orange | 25 min |
| Mar 15, 9:56 PM EDT | Special Weather Statement | MLB | Orange | 34 min |
| Mar 15, 10:19 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 16 min |
| Mar 15, 10:21 PM EDT | Tornado Warning | MLB | Orange, Osceola | 24 min |
| Mar 15, 10:30 PM EDT | Special Weather Statement | MLB | Volusia | 30 min |
| Mar 15, 10:42 PM EDT | Tornado Warning | MLB | Orange, Osceola | 33 min |
| Mar 15, 11:11 PM EDT | Tornado Warning | MLB | Orange | 34 min |
| Mar 15, 11:16 PM EDT | Special Weather Statement | MLB | Lake | 59 min |
| Mar 15, 11:44 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 31 min |
| Mar 16, 12:03 AM EDT | Tornado Warning | MLB | Brevard, Orange | 27 min |
| Mar 16, 12:22 AM EDT | Special Weather Statement | MLB | Osceola | 38 min |
| Mar 16, 12:27 AM EDT | Special Weather Statement | MLB | Seminole | 48 min |
| Mar 16, 12:32 AM EDT | Special Marine Warning | MLB | 88 min | |
| Mar 16, 2:27 PM EDT | Special Weather Statement | MLB | Osceola | 48 min |
| Mar 16, 2:45 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 60 min |
| Mar 16, 3:03 PM EDT | Special Weather Statement | MLB | Martin | 42 min |
| Mar 16, 3:16 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 44 min |
| Mar 16, 3:32 PM EDT | Special Marine Warning | MLB | 58 min | |
| Mar 16, 3:35 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 40 min |
| Mar 16, 3:39 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 66 min |
| Mar 16, 3:51 PM EDT | Special Marine Warning | MLB | 114 min | |
| Mar 16, 4:05 PM EDT | Special Weather Statement | MLB | Seminole | 40 min |
| Mar 16, 4:22 PM EDT | Special Marine Warning | MLB | 53 min | |
| Mar 16, 4:26 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 34 min |
| Mar 16, 4:44 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 36 min |
| Mar 16, 5:11 PM EDT | Special Marine Warning | MLB | 64 min | |
| Mar 16, 5:12 PM EDT | Special Weather Statement | MLB | Volusia | 33 min |
| Mar 16, 5:37 PM EDT | Special Weather Statement | MLB | Lake | 23 min |
| Mar 16, 5:43 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Saint Lucie | 32 min |
| Mar 16, 5:56 PM EDT | Special Weather Statement | MLB | Lake, Seminole | 49 min |
| Mar 16, 6:00 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 16, 6:00 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 45 min |
| Mar 16, 6:14 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 61 min |
| Mar 16, 6:41 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 49 min |
| Mar 16, 6:54 PM EDT | Special Marine Warning | MLB | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.